Citalopram side effects?

Hi everyone

I have been taking 10mg of citalopram for the past 4 days, my first experience of any pills. I suffer from health anxiety I'm afraid I'm a text book case, constantly scanning my body for symptoms, linking things together, and then thinking I have a terminal illness every single day it's exhausting. At the moment I have 4 symptoms that have driven me to the worst anxiety I've ever had and have finally given in and turned to medication. However I feel ten times worse than I did before I have all the other problems and now on top of that I have horrendous nausea, tight headache and feel just generally really ill (iller than before) ! I am feeling quite despondent, like I am never going to feel well again and I'm scared :-(

4 Replies

oldestnewest
  • Hi rosylilac I ws just about to write a status until I saw yours. My experience is exactly the same as yours. I've finally given in and accepted citalopram 20mg on sat. Since then I've bin feeling sick...been sick. ..hot n cold sweats. .diarrhea so I rang my gp today n he has told me it can be expected in some patients and written me some anti sickness medication. Good luck n hope you feel better soon xx

  • Hi Rosey. I to am on 10mgs of citalopram. I took sertraline for eight weeks before this. I felt terrible on them. My doctor changed me over to citalopram and almost over night I began to feel better. I did try 20mgs of citalopram but felt rough so went back to 10mgs. Give your body time to adapt as initially you will have side effects. If you feel absolutely awful go back to your doctor. Hope you start to feel brighter soon, Sam xx

  • I was told by my GP their can makes you feel worse before you feel better. So maybe give it a week on them if still the same go back to yours doctor . Hope you feel better soon.

  • Hi, I am on citalopram 40mg and when I first started on these, my GP said I would feel worse before I feel better. My goodness, I felt like death! One day, I sat on the sofa, shivering internally and could not open my eyes to look at the tv. After about two weeks, things started to get better, but I will never forget that day. I think GP's should warn you that you will feel horrible and not be afraid to say that. I just went with it, knowing I will get used to the drug and it will be better - and it was.

You may also like...